Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 309, NWS Jacksonville, FL

September 20, 2000Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 20, 2000, 12:00 PM EDT for Wayne County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2000, 12:00 PM EDT (16:00 UTC)
Expired
Sep 20, 2000, 12:30 PM EDT
In force
30 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Wayne County, GA

The radar

The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2371 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 201601
SVRJAX
GAC305-201630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT WED SEP 20 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 1230 PM EDT

* AT NOON EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER GARDI...MOVING
  NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1230 PM EDT...
  GARDI AND JESUP...

$$

LAT...LON 3156 8196 3144 8181 3148 8163 3181 8205


MOBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:50 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Sep 20, 9:50 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT WED SEP 20 2000

CURRENTLY...A SOUTHEASTERLY FLOW AROUND THE SURFACE RIDGE OFF THE
SOUTHEAST ATLANTIC COAST AND A SOUTHWESTERLY FLOW ALOFT WERE
COMBINING TO BRING DEEP MOISTURE ACROSS THE AREA. KJAX 12Z SOUNDING
SHOWED THAT THE PWAT ACROSS THE AREA HAD INCREASED TO OVER 2 INCHES
OVERNIGHT. RADAR SHOWED COASTAL SHOWERS ACROSS THE AREA HAD BEGUN TO
DIMINISH...BUT CONTINUE TO PERSIST. DID A QUICK UPDATE TO ADD
MORNING COASTAL SHOWERS. BUOY DATA SHOWED THAT THE SOUTHEASTERLY
FLOW SOUTH OF THE SURFACE RIDGE AXIS WAS IN THE 15 TO 20 KNOT
RANGE...SO FOR 1030 UPDATE WILL GO WITH SCEC FOR ST AUGUSTINE SOUTH
PORTION OF OUR COASTAL WATERS. WILL UPDATE ZONES AGAIN TO CLEAR UP
WORDING AROUND NOON.

TKS MLB FOR COORD.

.JAX...
.GA...NONE.
.FL...NONE.

SCOTT

In the hours before

Special weather statement, Sep 20, 6:00 AM EDT, 6 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201600-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT WED SEP 20 2000

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP ACROSS NORTH
FLORIDA BY MID AND LATE AFTERNOON. THE ACTIVITY WILL BEGIN SOUTH OF A
GAINESVILLE TO MARINELAND LINE AND MOVE TO THE NORTHWEST. THESE
STORMS ARE NOT EXPECTED TO BE STRONG.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AND SPOTTER ACTIVATION IS NOT
ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT
Special weather statement, Sep 20, 12:00 PM EDT, 0 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-202000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT WED SEP 20 2000

AN ONSHORE FLOW COMBINED WITH ABUNDANT MOISTURE AND AN OLD FRONTAL
BOUNDARY WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. ACTIVITY THAT IS NOW PRIMARILY OVER
THE COASTAL COUNTIES WILL PROGRESS INLAND THROUGH MID AND LATE
AFTERNOON. WITH AN INCREASINGLY UNSTABLE ENVIRONMENT...A FEW SEVERE
STORMS ARE POSSIBLE ESPECIALLY IN SOUTHEAST GEORGIA WHERE MID LEVEL
DRY AIR IS MORE PROMINENT. WITH ANY STORMS THAT FORM COMES THE
POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY
DOWNPOURS.

ACTIVATION OF THE SPOTTER NETWORK MAY BE REQUIRED LATER THIS
AFTERNOON.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVIdLLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 2:35 PM EDTSevere Thunderstorm WarningJAXBrantley, Wayne40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.